Smoking Norco | Can You Smoke Norco?
Norco (hydrocodone and acetaminophen) is an opioid medication that can be smoked. However, smoking Norco can create a number of dangers to your respiratory and cardiovascular systems.
When you smoke Norco, the prescription drug enters the lungs and bloodstream quickly, affecting opioid receptors in the brain and central nervous system (CNS) quickly.
Because of this, the side effects may be more severe and can be heightened. While Norco may be prescribed for pain relief, some may participate in hydrocodone abuse which can lead to serious side effects.
Effects Of Smoking Norco
The combination of acetaminophen and hydrocodone (brand names Norco, Vicodin, Lortab) is a prescription opioid painkiller used to help treat those who suffer from severe pain.
Smoking Norco is a form of drug use which may result in a number of side effects. Smoking can cause damage to the lungs and create issues with blood pressure and heart rate fluctuations.
Norco use can lead to numerous side effects including sedation as well as:
Each of these side effects may be greatly enhanced when the drug is smoked.
Additionally, those suffering from hydrocodone addiction may try to achieve a greater “high” by smoking the substance, creating a number of specific health problems in the process such as chronic cough, frequent lung infections, and an increased risk of overdose.
Dangers Of Smoking Norco
Smoking Norco is a dangerous form of substance abuse. Much like snorting the drug, the effects of smoking Norco occur more quickly and can become more pronounced. Those snorting hydrocodone may develop nosebleeds or a runny nose.
Before taking Norco, speak with your healthcare provider and read the health information for the drug. Those seeking to abuse Norco by smoking should be aware of the many dangers associated with smoking this prescription opioid.
Those who smoke Norco may have an increased risk of overdose due to how abruptly the drug enters the bloodstream. As stated by MedlinePlus, if a person is suffering from an opioid overdose, they may experience:
- cold or clammy skin
- respiratory depression or shallow breathing
- slow heart rate
- change in pupil state (narrowed or widened)
The Substance Abuse and Mental Health Services Administration (SAMHSA) states the medication Narcan (naloxone) may help reverse the effects of an opioid overdose. For those who suspect an overdose has occurred, contact 911 immediately and seek urgent medical attention.
Opioid Withdrawal Symptoms
The National Institute on Drug Abuse (NIDA) states withdrawal symptoms may occur if one suddenly stops taking Norco. Withdrawal symptoms may consist of:
- sleeping problems
- cravings for the drug
- muscle pain
Withdrawal symptoms may become more severe when the drug is smoked, resulting in the need for treatment.
Hydrocodone Addiction Treatment
If you or a loved one live with substance use disorder, consider treatment at a rehab center in Ohio. Treatment options offered to you to address hydrocodone abuse may include inpatient care, behavioral health, and detoxification.
- Baylor University Medical Center Proceedings — Hydrocodone snorting leading to hypersensitivity pneumonitis https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4900771/
- Food and Drug Administration — Norco https://www.accessdata.fda.gov/drugsatfda_docs/label/2019/040099s023lbl.pdf
- National Institute on Drug Abuse — What Are Prescription Opioids? https://nida.nih.gov/publications/drugfacts/prescription-opioids
- National Library of Medicine: MedlinePlus — Hydrocodone https://medlineplus.gov/druginfo/meds/a614045.html
- National Library of Medicine: MedlinePlus — Hydrocodone Combination Projects https://medlineplus.gov/druginfo/meds/a601006.html
- National Library of Medicine: StatPearls — Hydrocodone and Acetaminophen https://www.ncbi.nlm.nih.gov/books/NBK538530/